Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 6, NWS Jackson, MS

January 22, 2006Jefferson Davis County, Lawrence County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jan 22, 2006, 3:45 PM CST for Jefferson Davis County, Lawrence County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 22, 2006, 3:45 PM CST (21:45 UTC)
Expired
Jan 22, 2006, 4:15 PM CST
In force
30 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Jefferson Davis County, MS, Lawrence County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 80 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2006-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2006-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
540 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 22, 12:03 PM CST, 3 hours 42 minutes earlier.

Area forecast discussion, Jan 22, 12:03 PM CST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1203 PM CST SUN JAN 22 2006

.DISCUSSION...
REGIONAL 88D LIGHTING UP...ESPECIALLY TO OUR WEST. STRONG UPPER
TROUGH HAS INITIATED LARGE AREA OF SHRA AND EMBEDDED TSRA THAT
EXTENDS FROM TX THROUGH LA/ARK INTO N MS AND W TN. THIS MAIN AXIS OF
PRECIP WILL REMAIN JUST TO OUR WEST FOR THE NEXT FEW HOURS...BUT
SHOULD BEGIN TO ACCELERATE EAST LATER THIS AFTERNOON AND TONIGHT.
DEEP ISENTROPIC LIFT IN THE 295-305K LEVEL WILL CONTINUE AND HAS
BEGUN TO STRENGTHEN A BIT OVER MY CWFA AS MORE -SHRA DEVELOPING WITH
TIME. WITH MAIN AXIS OF PRECIP JUST A LITTLE SLOWER THAN PREV
EXPECTED HAVE TAILORED POPS A BIT FOR THE REST OF TODAY. HAVE CUT
POPS BACK TO CHC FOR MUCH OF E MS...WITH LIKELY IN THE I-55
CORRIDOR. MAINTAINED CATEGORICAL POPS ALONG/W OF THE MS RIVER WHERE
RAIN IS ONGOING.

WARM FRONT CURRENTLY SET UP ACROSS CENTRAL MS. SE ZONE ARE ALREADY
NEAR 70F AND MORE WARMING IS EXPECTED. HIGH TEMPS IN THE 68-74 RANGE
CAN BE EXPECTED ROUGHLY IN THE I-59 CORRIDOR. AREAS TO THE
NORTH/WEST OF THE WARM FRONT WILL HAVE RATHER STEADY OR SLOWLY
RISING TEMPS INTO THE LOW/MID 50S. IN THE METRO...MID 60S STILL LOOK
REASONABLE.

&&

.AVIATION...
IFR CIGS GENERALLY THE RULE ACROSS THE AREA THIS AFTERNOON WITH A
FEW AREAS OF IFR VIS. AHEAD OF RAINFALL CONDITIONS SHOULD IMPROVE
SLIGHTLY TO MVFR VIS...BUT IFR CIGS WILL CONTINUE. SHRA AND EMBEDDED
TSRA WILL SPREAD OVER THE REGION FROM LATE AFTERNOON THROUGH TONIGHT
WITH WIDESPREAD LIFR CIGS AND IFR VIS. CLEARING WILL OCCUR FROM WEST
TO EAST BEGINNING DURING THE DAYLIGHT HOURS MONDAY.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

GAGAN
Hazardous weather outlook, Jan 22, 3:01 PM CST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
301 PM CST SUN JAN 22 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
232101-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
301 PM CST SUN JAN 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND MONDAY...

...THUNDERSTORMS...
ISOLATED SEVERE STORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND
TONIGHT...GENERALLY ALONG AND EAST OF A LINE FROM NATCHEZ TO
VICKSBURG TO GRENADA. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE
WEST OF THIS LINE.

A WARM FRONT ROUGHLY LOCATED FROM JUST NORTH OF NATCHEZ...TO
VAUGHAN...TO EUPORA WILL BECOME STATIONARY THIS EVENING. TO THE
EAST OF THIS FRONT...WARM...MOIST AND MARGINALLY UNSTABLE AIR
WILL BE IN PLACE. AS A STRONG UPPER LEVEL DISTURBANCE MOVES EAST
OUT OF THE PLAINS STATES THE STALLED WARM FRONT WILL TRANSITION
TO A COLD FRONT. WITH SUFFICIENT WIND SHEAR ALOFT...ORGANIZED
THUNDERSTORMS WILL DEVELOP. ISOLATED SEVERE THUNDERSTORMS WILL BE
POSSIBLE ALONG AND TO THE EAST OF THE FRONTAL BOUNDARY...MAINLY
DURING THE LATE AFTERNOON AND EVENING HOURS.

THE PRIMARY RISKS OF SEVERE WEATHER WILL BE WIND GUSTS IN EXCESS
OF 60 MPH AND A FEW TORNADOES. LARGE HAIL IS ALSO POSSIBLE.

...FLOODING...
LOCALLY HEAVY RAINS OF UP TO THREE INCHES WILL BE POSSIBLE ACROSS
MAINLY IN AREAS NORTH OF A LINE FROM OAK RIDGE LOUISIANA TO
EUPORA MISSISSIPPI. THE RAINS WILL CAUSE PONDING ON ROADWAYS AND
WILL REDUCE VISIBILITIES IN DRIVING CONDITIONS FOR TODAY AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED THIS EVENING IN AREAS ALONG AND EAST OF
A LINE FROM NATCHEZ TO GRENADA...OTHERWISE ACTIVATION IS NOT
ANTICIPATED THROUGH SUNDAY...JANUARY 29.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 5:24 AM CSTDense Fog AdvisoryJANClarke, Copiah, Covington, Forrest, Hinds, Jasper and 16 more5 hr
Jan 22, 5:42 PM CSTTornado WarningJANSimpson24 min
Jan 22, 2:32 AM CSTSevere Thunderstorm WarningJANMorehouse28 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.